Alert archive / Ohio / Small Craft Advisories in 2016

Small Craft Advisory 42, NWS Cleveland, OH

September 17, 2016

NWS Cleveland, OH issued this small craft advisory at Sep 17, 2016, 4:33 AM EDT. It took effect at Sep 17, 2016, 4:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Sep 17, 2016, 4:33 AM EDT (08:33 UTC)
In effect from
Sep 17, 2016, 4:00 PM EDT
Expired
Sep 17, 2016, 10:00 PM EDT
In force
6 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

068 
WHUS71 KCLE 170833
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
433 AM EDT SAT SEP 17 2016

LEZ145>149-171645-
/O.NEW.KCLE.SC.Y.0042.160917T2000Z-160918T0800Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
433 AM EDT SAT SEP 17 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM EDT SUNDAY. 

* WINDS...SOUTH WINDS OF 10 TO 20 KNOTS TODAY WILL SHIFT TO THE
  SOUTHWEST AND INCREASE TO 15 TO 25 KNOTS BY LATE THIS AFTERNOON.
  THIS WILL CONTINUE FOR SEVERAL HOURS THIS EVENING...BEFORE
  BEGINNING TO DIMINISH OVERNIGHT.

* WAVES...WAVES OF 2 TO 4 FEET WILL BE COMMON TODAY AND MAY REACH
  3 TO 5 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
3 follow-up statements
720 
WHUS71 KCLE 171320
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
920 AM EDT SAT SEP 17 2016


LEZ145>149-172130-
/O.CON.KCLE.SC.Y.0042.160917T2000Z-160918T0800Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
920 AM EDT SAT SEP 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 PM THIS
AFTERNOON TO 4 AM EDT SUNDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...WAVES OF 2 TO 4 FEET WILL BE COMMON TODAY AND MAY 
  REACH 3 TO 5 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
214 
WHUS71 KCLE 171935
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
335 PM EDT SAT SEP 17 2016


LEZ145>149-180345-
/O.CON.KCLE.SC.Y.0042.160917T2000Z-160918T0800Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
335 PM EDT SAT SEP 17 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT SUNDAY...

* WINDS...SOUTHWEST 15 TO 25 KNOTS.

* WAVES...WAVES OF 2 TO 4 FEET WILL BE COMMON TODAY AND MAY 
  REACH 3 TO 5 FEET THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
653 
WHUS71 KCLE 180200
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
1000 PM EDT SAT SEP 17 2016

LEZ145>149-180300-
/O.CAN.KCLE.SC.Y.0042.000000T0000Z-160918T0800Z/
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
1000 PM EDT SAT SEP 17 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY ON LAKE ERIE. 

WINDS AND WAVES SHOULD STAY BELOW SMALL CRAFT ADVISORY CRITERIA
TONIGHT. SOUTHWEST WINDS SHOULD AVERAGE 5 TO 15 KNOTS OVERNIGHT
WITH WAVES 2 TO 4 FEET SUBSIDING TO 1 TO 3 FEET.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Sep 17, 4:02 AM EDT, 31 minutes earlier.

Area forecast discussion, Sep 17, 4:02 AM EDT, 31 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
402 AM EDT SAT SEP 17 2016

.SYNOPSIS...
A warm front will lift north of the region early today. A
weak...slow moving cold front will follow on Sunday. High
pressure will build over the Ohio Valley by Monday.

&&

.NEAR TERM /THROUGH TODAY/...
Broad upper trough across the central plains will move east today
and extend from the Central Great Lakes south into Indiana by
00z. At the surface...low pressure near Lake Superior will move
slowly ene. A weak cold front extending south from the low will
approach Northwest Ohio by evening. Models show deep moisture
increasing across the area from the west today ahead of the
approaching cold front. At the same time stabilities drop with
capes 12-1500j/kg this afternoon. Aloft...forcing increases with
jet dynamics expanding an area of divergence aloft. Convection has
already developed across central counties and radar shows more
across Indiana and Illinois moving nne. Believe convection will
continue to move in/expand across the area as dynamics and
moisture continue to improve. Will go with categorical pops
everywhere for the day. Temps should get into the upper 70s most
places.

&&

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/...
This evening the cold front should be just to our west with
rain/convection ongoing mainly central and east. The front should
reach near a KCLE-KMFD line by 12z Sunday and drift east of the
area by 00z Monday. Will begin tonight with categorical pops
central and east and chance pops west. After midnight will drop
the east to chance as instability weakens and best moisture moves
east. Drier air moves in during the day Sunday so will begin with
chance pops east but then decrease. Sunday night and Monday will
keep dry as high pressure builds in. Some disagreement in the
details of the next cold front due in late Monday night into
Tuesday. Will have chance pops mainly after midnight Monday night.
Dry Tuesday and Tuesday night as high pressure builds in. Highs
roughly upper 70s to lower 80s.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
Wednesday into Thursday high pressure is progged to be across the
region. Differences abound for late in the week. Zonal flow gets
disturbed by a deep trough moving ashore across the Pacific
Northwest and amplifying the flow. The 00Z GFS may be too amplified
per WPC discussion. Locally it will be whether a front draped across
the Great Lakes sinks southward into the area before the ridging
builds. Will continue with the flavor of the previous forecast and
keeping temperatures slightly above normal...ranging from the mid
70s across nw PA to the lower 80s across much of OH through the long
term. Precip chances will remain at 30 percent or less centered on
Thursday night/Friday.

&&

.AVIATION /06Z Saturday THROUGH Wednesday/...
Mixed conditions for today as a few rounds of showers and
thunderstorms move across the TAF sites. Area is beginning to
slowly moisten and a few showers are now developing toward FDY.
Main batch of precipitation will move northeast from central
Indiana into northwest OH for a several hour period of showers and
possibly a rumble of thunder. MVFR vsby/cigs becoming more likely
within the precip as we go through the morning for TOL/FDY. New
shower/ts development to take place this afternoon for the
remainder of the sites. Local MVFR or IFR possible within the
precip. Less confidence in ceilings after the bulk of the rain
moves out early this evening. For now have continued with the MVFR
ceilings...but there may be a window of VFR before conditions
deteriorate again overnight. Southerly flow will increase today
across central/eastern OH. ERI will just continue the breezy
conditions. The cold front upstream will not cross until Sunday.

OUTLOOK...Non-VFR possible through Sunday in showers and
possible thunderstorms.

&&

.MARINE...
Southerly flow has picked up nicely overnight across the central and
western portions of the lake. Question today will be whether we will
meet small craft advisory conditions and if so when. Flow will begin
to come around to the southwest and guidance has increased the winds
from yesterdays runs. Wind looks to peak for a few hours on either
side of 7 pm and this may be enough to solidly top criteria. The
cold front upstream will cross the lake on Sunday and winds/waves
will diminish. High pressure moves overhead for Monday...but moves
quickly off to the east. A quick moving cold front Monday
night/Tuesday morning will see an uptick in wind again where a good
portion of the lake will see southwest winds of 15 to 20 knots shift
to the west. High pressure returns again for Wednesday.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Adams/TK
NEAR TERM...TK
SHORT TERM...TK
LONG TERM...Oudeman
AVIATION...Oudeman
MARINE...Oudeman
Hazardous weather outlook, Sep 16, 4:43 AM EDT, 23 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
443 AM EDT FRI SEP 16 2016

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-170845-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH-
LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
443 AM EDT FRI SEP 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 4:38 PM EDTSpecial Marine WarningCLE82 min
Sep 17, 4:30 PM EDTSevere Thunderstorm WarningCLECrawford45 min
Sep 17, 5:05 PM EDTSevere Thunderstorm WarningCLEErie25 min
Sep 17, 5:37 PM EDTSevere Thunderstorm WarningCLECrawford38 min

Nearby

Small Craft Advisories in Ohio, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.